Wednesday, September 29, 2010
Rocky Mountain Slam final tally is up over here. One of the guys in the running to join the club didn't finish at the Bear.
Finally the offseason for me, though I am racing twice this weekend - the Royal Gorge 10K on Saturday and the Fall Series on Sunday. Not expecting any PR's...
Tuesday, September 28, 2010
Monday, September 27, 2010
Sunday, September 26, 2010
Friday, September 24, 2010
Wednesday, September 22, 2010
Katie will have my phone and will be updating my facebook page as much as possible. Finally over that feeling of dread and am now thinking that good things are gonna happen this weekend.
Good luck to everyone running this weekend!
Monday, September 20, 2010
Bear or bust!
Going very light with this one. No pacer (though Katie may jump in at mile 93 to finish with me). I'm 0-2 in hundred milers that I've tried without a pacer, but it's always been a goal of mine to get through one solo. Thinking of going with just one drop bag as well - which sounds HFC but I'll get to see Katie and the truck quite a bit over the race.
Sunday, September 19, 2010
Pony Express happy hour
Saturday, September 18, 2010
Friday, September 17, 2010
Forgot to mention that last Saturday I ran two races - a one mile fun run in 5:45 followed a few minutes later with a 19:45 5K. Not my best ever, but still a decent workout. The Giant Killer was less interested in an ass kicking than he was in training with inferior competition, I guess.
Lots of pics to post about my runs on the Kokopelli trail and through Colorado National Monument. As well as my hike up Castle Peak yesterday.
Should be a decent weekend running wise. Easy run at the Air Force Academy on Saturday, and the Pony Express trail run on Sunday. Pony Express will be followed by some beers at the new Woodland Park brewery, BierWerks. Anything to take my mind off the fact that I'm not at the Telluride Blues & Brews festival...
Not sure how I feel about the Bear. Haven't done any long runs since Leadville (though Castle was a good six hours of time on my feet). But I feel pretty good, and really, how long does it take to work yourself out of shape after PRing your third hundred miler of the summer?
quote of the day
-some drunk old chick at the Aspen Brewery.
There were only three people in the bar at the time, and she said it more than loud enough for me to hear. Only in Aspen, I guess.
Thursday, September 16, 2010
Wednesday, September 15, 2010
Tuesday, September 14, 2010
Mike the Headless Chicken
Monday, September 13, 2010
Sunday, September 12, 2010
Bierstadt keg stand
don't feed the wildlife...
Friday, September 10, 2010
Great thread on Tony over here.
Pretty good weekend in store. Headed up to Guanella Pass tonight for some drinking/camping. Tomorrow it's up Bierstadt with former GZ-killer (former, because his time from A Frame to the Peak was slower than GZ's entire marathon time) O'Day. It's O'Day's final 14er.
Sunday I'll be volunteering and running the Great Race 5K. My PR at that distance, 15:45, was run at the Pittsburgh Great Race, FYI. Stinky will be there. I've never beaten him at a race, but he's been training with a slacker lately so maybe this will be the day...
Thursday, September 09, 2010
commute 23 & 24
7 miles to work and 11.5 home yesterday. 5.5 to work this morning, and who knows how far home. The route today goes past Bristol Brewing (need those aid stations!), looking forward to some Laughing Lab.
Speaking of labs, I filled out an application today with the Mile High Weimaraner Rescue. Looking for a good running partner who won't whine and bitch as much as all my other panzee running friends.
Stole this from Wiley's blog:
Wednesday, September 08, 2010
tentative Bear splits...
The big thing will be getting to Tony Grove in 12 to 13 hours. That will give me A LOT of time to get to the finish under the cutoff. The other big thing will be getting to Gibson Basin. That's the first aid station in Idaho, and the race instructions specifically say to celebrate if you like beer. I like beer, and will definitely be having one there...
Here's the course profile:
And here's my guess on splits:
Start to Logan Peak (10.5 miles)- 2.5 hours - 8:30AM
Logan Peak to Leatham Hollow (19.7 miles) - 2 hours - 10:30AM
Leatham Hollow to Cowley Canyon (30 miles) - 2 hours - 12:30PM
Cowley Canyon to Right Hand Fork (37 miles) - 1.5 hours - 2PM
Right Hand Fork to Temple Fork (45.2 miles) - 2 hours - 4PM
Temple Fork to Tony Grove (52 miles) - 2 hours - 6PM
Tony Grove to Franklin TH (61.5 miles) - 3 hours - 9PM
Franklin to Logan River (69 miles) - 2.5 hours - 11:30PM
Logan River to Beaver Lodge (76 miles) -2.5 hours - 2AM
Beaver Lodge to Gibson Basin (81.2 miles) - 2.5 hours - 4:30AM
Gibson Basin to Beaver Creek (85.3 miles) - 1.5 hours - 6AM
Beaver Creek to Ranger Dip (92.2 miles) - 3 hours - 9AM
Ranger Dip to Finish - 1 hour 59 minutes - 10:59AM
Puts me across the line just under 29 hours.
Purple Castle in the news...
"Coloradans are pigs
Is it the altitude or what? I just read The Gazette’s food section and saw King Chef and their nomination for Colorado’s best breakfast in Foodnet’s magazine.
I am appalled. How horrible is the Colorado palate that this greasy abomination slathered on a plate has Colorado raving? Well I say shame on you Colorado Springs. How can you let this represent us as a whole when there is so much better out there? I mean even a national corporation can produce better slop. Are we feeding a bunch of brainwashed, easily impressed pigs? Or are we feeding the proud distinguished citizens of Colorado?
All I see from this situation is that quantity overrides quality. For example, I can cook up a bunch of burnt Russet potatoes and you people think I’m a professional chef. If I put my heart and soul into a dish that bursts with flavor yet is slightly small, I’m nobody. You see, Coloradans have been set into the corporate fling: Value.
If you can get more for your buck it wins awards, but if you can cook with outstanding ingredients and produce an outstanding product customers say “$7.99 for a zucchini sandwich? Well, I can get more elsewhere...”
You, Colorado, have lost your love of flavor, impressive ingredients and bold presentation. You have given in to a family-sized platter of flavorless mush, over-spicy chili, and burnt over-buttered potatoes. Why? Because it’s more food for less money. I can out-cook King Chef and Nosh, and I can prove it. So I say shame on you Colorado Springs, for sacrificing your palates to save money."
If I ever go for a zucchini sandwich over a bacon cheeseburger, someone please douse me with gasoline and light me on fire.
Best comment so far on the letter:
new CO relay
Tuesday, September 07, 2010
Monday, September 06, 2010
proper wear of a DNF race shirt
Sunday, September 05, 2010
Two Buck Chuck!
Friday, September 03, 2010
Quick route home and then it's off to Taos...